MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-32-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6) 180-01-56 - crown cup,cluster-hole.
 
Event or Problem Description
As part of the manufacturer's recall campaign, the patient presented for a check-up.The x-ray and ct check showed a clear decentering of the prosthesis head, a sign of osteolysis in the acetabulum an inlay wear.This was possible when the inlay was changed to a vitd-hardened one on (b)(6) 2024 specially approved inlay (novation xle +5mm, lateralized liner, group 3, 36 mm i.D., ref (b)(4), sn (b)(6)) be verified.As part of the replacement operation, in addition to the inlay replacement, the firmness was determined, cup integrity as well as the curettage and sealing of the cysts in the socket using allogeneic cancellous bone and changing the prosthetic head.
 
Additional Manufacturer Narrative
H2: no devices were returned for evaluation and no radiographs, images, operative notes, or patient medical history information were provided for review.It is possible this event is associated with polyethylene wear for which a number of variables including use error, implant positioning, implant selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) can be contributors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh (subject of the associated fsca 18832/21) could also contribute to wear.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: implanted with a lateralized liner.The most likely cause for the reported revision due to prosthesis wear and osteolysis is a combination of the risk factors specified in the hhe.However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.
 
Event or Problem Description
As part of the manufacturer's recall campaign, the patient presented for a check-up.The x-ray and ct check showed a clear decentering of the prosthesis head, a sign of osteolysis in the acetabulum an inlay wear.This was possible when the inlay was changed to a vitd-hardened one on (b)(6) 2024 specially approved inlay (novation xle +5mm, lateralized liner, group 3, 36 mm i.D., ref 146-36-53, sn (b)(6)) be verified.As part of the replacement operation, in addition to the inlay replacement, the firmness was determined, cup integrity as well as the curettage and sealing of the cysts in the socket using allogeneic cancellous bone and changing the prosthetic head.

Brand Name
NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19296677
Report Number1038671-2024-01187
Device Sequence Number17559225
Product Code JDI
UDI-Device Identifier10885862024299
UDI-Public10885862024299
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Catalogue Number136-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale